Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 78, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 4, 2000, 2:07 AM CDT for Dixon County, Nebraska. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2000, 2:07 AM CDT (07:07 UTC)
- Expired
- Jun 4, 2000, 2:30 AM CDT
- In force
- 23 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Dixon County, NE
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:15 AM CDT | Thunderstorm Wind 61 E | Ponca, NE | Thunderstorm winds caused tree and power line damage. A few buildings were damaged by flying debris. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 12:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 040708 SVRFSD NEC051-040730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 207 AM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DIXON COUNTY IN NORTHEAST NEBRASKA * UNTIL 230 AM CDT * AT 207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DIXON COUNTY...OR ABOUT 5 MILES NORTHEAST OF NEWCASTLE...MOVING SOUTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PONCA AROUND 215 AM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:20 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 3, 9:20 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 920 PM CDT SAT JUN 3 2000 HECTIC EVENING WITH SUPERCELLS GALORE THRU SRN CWA. MAIN SUPERCELL CLUSTER APPRS TO BE TRANSITIONING TO WINDS... WNDS TO 44 MPH AT KSUX. LARGE CLUSTER OF TSRA ACRS WRN SD ALSO WKNG...BUT PROSPECT OF REGENERATION IS HIGH WITH INCRS IN LLJ EXPECTED...AND LTL IN WAY TO SLOW TRANSPORT OVR BNDRY WITH MINOR CNTRL NEBRASKA ACTION. MID LYRS ARE UNSTABLE AS SHOWN IN LAPS SOUNDINGS...TAKING OFF FM ARND 700 HPA...AND SHRA AND TSRA CONTINUE TO DEVELOP OVER THE ENTIRE TRI-STATE AREA. .FSD...NONE CHAPMAN
In the hours before
Local storm report, Jun 3, 9:25 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
925 PM CDT SAT JUN 03 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 1 N READING MN .75 INCH HAIL
06/03/00 NOBLES FEW DIME SIZE STONES
0713 PM 7 W VIBORG SD 1.75 INCH HAIL
06/03/00 TURNER
0713 PM 7 NE MAYFIELD SD 1.75 INCH HAIL
06/03/00 YANKTON
0750 PM 3 W HUB CITY SD TORNADO
06/03/00 CLAY REPORTED BY CLAY COUNTY
CIVIL DEFENSE
0820 PM ELK PT SD 60 MPH TSTM GUST
06/03/00 UNIONLocal storm report, Jun 3, 10:44 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1044 PM CDT SAT JUN 03 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM (SUX)SIOUX CITY ARPT IA 74 MPH TSTM GUST
06/03/00 WOODBURY
0920 PM SALIX IA 75 MPH TSTM GUST
06/03/00 WOODBURY REPORTED BY EMERGENCY
MANAGEMENT. 15 LARGE
POWER POLES DOWN.
INTERSTATE 29 CLOSED
FOR ABOUT 1 HOUR.
ADDITIONAL DAMAGE IN
SALIX AND FURTHER EAST.The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:09 PM CDT | Tornado Warning | FSD | Dixon | 36 min |
| Jun 3, 8:44 PM CDT | Severe Thunderstorm Warning | FSD | Dakota | 31 min |
| Jun 4, 2:29 AM CDT | Severe Thunderstorm Warning | FSD | Dakota | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.